Loading Events

« All Events

40th Pittsburgh Family Systems Conference & Symposium

December 6 - December 7

“Getting to Higher Ground”

We are surrounded by converging societal concerns. Increasing scapegoating of groups and individuals, environmental degradation, coarse social and political discourse, identity politics and increasingly powerful social media effects, to name just a few, pose threats to individual, family, societal and species comfort, safety, and survival.

How do we move beyond polarization to constructive action? “Getting to Higher Ground” seemed an apt theme to talk about new directions we humans can pursue if we are able think more and emote less. Conference presentations will illustrate examples of efforts to think broadly in the face of anxiety and fear-provoking challenges.

Invited Speakers include:

Malik BankstonExecutive Director of Kingsley Association (retired)

Michelle McMurrayDirector of Programs for Pittsburgh Foundation

Saleem Ghubril Executive Director of Pittsburgh Promise

Robert Mitchell Citizens’ Climate Lobby

WPFC Faculty Presenters:

Walter H. Smith, Jr., PhD, Arthur Zipris, PhD, Annette Kolski-Andreaco, MSW, LSW, MURP, N. Michel (Mick) Landaiche, III, PhD, Jane H. Platt Purifoy, Ph.D, Wendy Levin-Shaw, MSW, LCSW, Catherine Murphy Rakow, MSW, ACSW, Ann Depner, MSW LCSW

If registering in person, please arrive by 8:30AM

A generous donor is providing lunch for those who register in advance.

Senior discounts and student scholarships are available. Please contact info@wpfc.net before registering.

Unable to attend in person? This Conference will be broadcast live via Zoom for all interested attendees. Please register below and then email info@wpfc.net to reserve your seat in the virtual classroom!

PROGRAM SCHEDULE & TALK TITLES

FRIDAY

9:00 am Walter Howard Smith Jr, PhD Welcome and Introduction

Guest Speakers

9:15 am  Malik Bankston – Executive Director, Kingsley Assocation (retired)
9:35 am Michelle McMurray – Director of Programs, Pittsburgh Foundation
9:55 am Saleem Ghubril – Executive Director, Pittsburgh Promise

10:15 am Moderated Panel Q&A / Discussion (25 minutes)

10:40am Coffee Break

10:55 am Wendy Levin-Shaw, MSW – Tree of Life: Reflections, One year later

11:25 am Arthur Zipris, PhD – Revisiting Anxiety: a study of going back to an anxious work setting, following one’s termination from that setting.

11:55 am Moderated Panel Q&A / Discussion (25 minutes)

12:20 pm Lunch

1:20 pm Allison Whitney, President of WPFC Board – Greeting from the Board of Directors

1:25 pm Walter Howard Smith Jr., PhDRelationship Polarization Emerging in Emotional Systems

2:55 pm Anette Kolski-Andreaco, MSW, LSW, MURP Anti-Semitism: The Canary in the Coal Mine?

3:25 pm Moderated Panel Q&A / Discussion (35 minutes)

 

SATURDAY

9:00am Cynthia Larkby, PhDWelcome and Introduction

Guest Speaker

9:05 am  Bob Mitchell, PhD Climate Change: From Polarization to Policy

9:35 am Catherine Rakow, MSWOn Differentiation

10:05 am Ann Depner, MSW, LCSWWhat Can One Person Do to Save the World

10:35am Moderated Panel Q&A / Discussion (25 minutes)

11:00am Coffee Break

11:15am N. Michel (Mick) Landaiche, III, PhDReactivity & Delusion: Managing Self and Facts in an Intensely Anxious Insititutional System

11:45am Jane H. Purifoy, BA, MA, PhDDrama in the Old Folks’ Home

12:15pm Moderated Panel Q&A / Discussion (25 minutes)

12:40pm Lunch

1:40pm Rev. Dave Swanson, M. DivThe Seminar and Everything After

2:00pm Allison Whitney, BAMapping Energy and Movement, An Individual Effort in Living the Theory

2:20pm Ashley North Cook, LMFTDivorce in a Time of Regression: When MUST we separate, and when MUST we come together.

3:00pm Moderated Panel Q&A / Discussion (30 minutes)

3:30pm Future Plans and Meeting Wrap-up


Continuing Education Credits

The goal for this presentation is that participants will be able to:

1. Describe basic concepts of Bowen Family Systems Theory (BFST).
2. Apply BFST to leadership.
3. See how a way of thinking applies to moving beyond polarities.
4. Determine common elements across current issues posing threats to individual, family, societal and species comfort, safety and survival.
5. Discuss the impact of thinking and acting utilized by presenters in moving beyond polarities.
6. Identify strategies to think broadly in the face of anxiety and fear-provoking challenges.

This program is offered for 11 hours (5.5 hours for single day) of social work continuing education through co-sponsorship of the University of Pittsburgh’s School of Social Work, a Council on Social Work Education-accredited school and, therefore, a PA pre-approved provider of social work continuing education. These credit hours satisfy requirements for LSW/LCSW, LPC and LMFT biennial license renewal. For information on social work continuing education call (412) 624-6902.

Details

Day 1
12/06/2019 9:00 am - 4:00 pm
Day 2
12/07/2019 9:00 am - 4:00 pm
Cost:
$20.00 – $199.00
Event Category:
Website:
https://www.wpfc.net

Organizer

Western PA Family Center
Phone:
(412) 362-2295
Email:
info@wpfc.net

Venue

Pittsburgh Theological Seminary
616 N Highland Avenue
Pittsburgh, PA 15206 United States
+ Google Map
Website:
https://www.pts.edu/

Tickets

Unlimited available
Single Day Registration$140.00
Unlimited available
Two Day Registration$199.00
Unlimited available
Social Work CEUs - 1 Day$20.00
Unlimited available
Social Work CEUs - 2 Days$30.00